Aa
Aa
A
A
A
Close
Avatar universal

Hypothyroid labs - Hyperthyroid symptoms ?

Labs Tirosint 125 mcg
TSH 6.2 (.34-5.6)
FT3 3.22 (2.5-3.9)
FT4 .88 ( (.57-1.64)

Labs Tirosint 137mcg May 25th
TSH 1.9 (.34-5.6)
FT3 3.0 (2.5-3.9)
FT4 .98 (.57-1.64)

For nearly a year I was fine on Tirosint 125mcg, no symptomes other then mild fatigue, but always active.  Since increasing to 137mcg, I'm experiencing horrid symptoms !!!!!!!  Feel super hyper !! nervous, jittery, tingling, shaking, excessive energy, occasional palps, headaches, I cannot relax if my life depended upon it.  Even a tiny bit of caffeine, sends me into panic mode.    

I  believe as we age, our bodies slow down, do not require as much T4, reason being when I had TT 2012 dose was Levo 200mcg, now 7 years later Tirosint 125mcg.    

Feedbac appreciated.  
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
How long were you on 125mg tirostint before you switched to 137mg?  Maybe having a high tsh for a long time and then having a drop in tsh from new meds  causing you a little grief until your body adjust again.  

I'm sure someone with more  knowledge will be here soon to answer.
Helpful - 0
1 Comments
Hi, thanks friend.  Approx 9 months before switch to 137.  
Avatar universal
If you had virtually no symptoms, why did they raise your dosage in the first place?

First rule should always be, if it isn't broke, don't try to fix it.
Helpful - 0
Avatar universal
Hi AJWS,
It would seem like the obvious thing to do would be to go back to 125 mcg T4, because at that dose you did not have any hypo or hyper symptoms and your FT3 lab was reasonable at mid-point of the reference range. It may give you some comfort to know that doses of 100 to 125 mcg of T4 are the most common used.

It appears that you or your doctor did not like the TSH of 6.2 on the 125mcg dose, and raised your dose to 137 mcg and that has precipitated numerous symptoms. On reviewing your posts going back to 2015, I see that you have recognized (but not your doctors) that your TSH has been high and not in synch with your FT4 and FT3 readings going all the way back to 2015. I don't know why that would happen and it would seem that your doctors don't have any explanation either. I think the logical thing to do would have been to base any dose changes on your symptoms and your FT3 level.

If it was me, I would go back to 125 mcg and continue to monitor your symptoms and the TSH, FT4 and FT3 labs. On your last labs on 137 mcg, your TSH was much lower than it has been (1.9). This might be an indication that whatever was going on with your TSH has resolved itself and you may find that your next labs for TSH on 125 mcg is in the normal range and in synch with the other labs. Let's hope so.
Helpful - 0
Avatar universal
Hi, thanks for all replies.  Prior to TirosiCnt 125mcg, my TSH was in the 20's, highest was 28.8,.  125mcg brought it down to 6.2 and now 137mcg 1.9,.  Prior to Tirosint, my TSH was up/down like a roller coaster.  Strange thing is since TT, my FT3/FT4 always stayed consistent, only TSH fluctuates.  That's the mystery.  What's causing my TSH to go wacky.   Labs in the morning, endo appt next week.    
Helpful - 0
Avatar universal
Just more proof that TSH is virtually worthless!
Helpful - 0
Avatar universal
There is a rare condition known as TSH-secreting Adenomas. "TSH-secreting (thyrotroph) adenomas are tumors of the pituitary gland that secrete thyroid-stimulating hormone (TSH)". With this condition, a person who has a thyroid gland will produce too much thyroid hormone if his TSH is too high and he would become hyperthyroid.

If you are seeing an endocrinologist next week, you should discuss this with him.
Helpful - 0
4 Comments
AJ's had a thyroidectomy... but even if he had a thyroid, one whose thyroid has been destroyed by Hashimoto's, as is the case with many of us, wouldn't respond to excess TSH that may be produced by a pituitary adenoma.
Yes, AJ would not become hyperthyroid. However if a TSH-secreting adenoma was present, the endocrinologist might determine that it should be dealt with, i.e. removed.
I agree that pituitary adenomas might need to be dealt with, but some doctors might choose to monitor rather than try to remove them if the high TSH weren't causing an issue.  We've had members in the past who maintained TSH levels in the high teens/low 20's all the time, with adequate thyroid levels.  It was actually determined to be a deiodinase issue.  I suspect quite a few of us might have something  along those lines, including myself though there's no readily available way to test for that.
Thanks to all assistance.  I know this for a fact, when my T3 is above 3 - hyper symptoms, when my TSH below 3 - hyper symptoms.  I was doing really well on Tirosint 125mcg, increased to 137mcg a month later I'm a jittery, nervous wreck !!  Cannot relax if my life depended upon it.  On 125mcg, I'd experience mild fatigue, but could be due to allergies, infections, etc..... other then that perfectly fine for 9 months.  137mcg I have multitude of symptoms including my eyes discomfort, my eyeballs are bouncin around all over the place, way to much energy, I hardly blink.  Feels like I drank 25 cups of caffeine.  Best way to describe call me road runner, Rofl !!!  Horrible symptoms !!  

I think problem with hormone dosing is, some of us require small dose changes.  12mcg may be to much on a daily basis.  I was on 125mcg, increasing to 131mcg would have been optimal.  But, very difficult for pcp and endos to dose in small increments or pharma making small increment dose pills.  I'm sure healthy thyroid increased, decreased hormones at balanced rate.  Not produce 137mcg hormone daily.  Hormones are very, very tricky.  Majority of us suffer, due to extremely slow med dose adjustments 6-8 weeks.  Our body systems can change within that time frame, such as other health disorders, lifestyle, diet, etc....  So, when an individual goes hyper takes weeks for body to calm back down to normal, symptom relief.  

I stopped taking 137mcg after blood labs June 19th, I'm still runnin around like a looney.  Endo appt Wednesday 26th.                
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.